• Announcements

hope2bfree

hope2bfree: Tapering off Remeron (mirtazapine)

4 posts in this topic

:( how would i get off mirtazapine ,anyone have any experiences tapering and getting off of it? i been on this for many years since 98,and when i cut just 25% i was feelin lousy,please help. thanks kh58413

 

Hi,

 

I can't remember exactly how I tapered but here is the general idea. You need these items:

 

1. Digital scale that goes out to 3 digits in g

2. Empty gel caps

3. Pill crusher

 

This is where I forgot how to measure. But crush the pill, put in gel capsule and weigh and then figure out how to do the 10% measurement. Maybe someone can help us out here with calculations. But at least this will give you some idea as to how proceed.

 

CS

Share this post


Link to post

Hi, hope2bfree: may I ask what dosage you have been on of the remeron? I was started on remeron on feb of 2000. At one point the psychdoc had me take 135mg. I was at that dosage for an entire year. The next year I had depression every day at the same dosage. Other "booster" drugs did no good and nothing truly helped until I stated taking fish oil. After finding this out I was able to lower my dose and did fairly well on 45 to 60 mg for the next five years or so.

 

During 2008 and 2009 , I started having real bouts of daily nausea. It got so bad that for the first four or five months of 2009, from 8:00 a.m. to 5:00 p.m. I was intensely nauseous, every day. It would get dramatically better in the evenings. Doctors found nothing to blame and tried different combinations of blood pressure and psychoactive drugs. Nothing really seemed to help, and some, especially the new psych drugs, really made things worse! At some point in the first few months of nausea, I also developed intense nervousness. It tended to follow the bouts of nausea and also got better in the evenings.

 

Anyway, the rest of my story is under the Intro threads. I started discontinuing remeron in August of 2009 and took my last dose on September 2011. It has not been much fun. I think the worse part of this withdrawal process is the constant uneasiness that something else is going on.

 

At seven months off remeron, after two years discontinuing, I still have daily nervousness, headaches, and dizzyness. I really do think, though that the really awful symptoms like the horrible morning dread and constant battle over self confidence, may be lightening up. I also believe that the nervousness is better, although not all the time.

 

Stress does make symptoms worse. I still don't know how to avoid stress when your overstimulated brain(cortisol?) is constantly tuned into every little slight. It sure is maddening!

 

I really believe that staying on these drugs, especially for me, the remeron, when you're already having side effects, will definitely not end well. I'm not sure about tardive dyskenesia(?), but my brain was feeling very sick while on the drugs. At least I can think better now! For a long time, my memory was essentially gone! Feel free to contact me about any remeron questions!

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now